AgEcon Search

AgEcon Search >
       Journal of Agricultural and Applied Economics >
          Volume 42, Number 02, May 2010 >

Please use this identifier to cite or link to this item: http://purl.umn.edu/90675

Title: A Flexible Parametric Family for the Modeling and Simulation of Yield Distributions
Authors: Ramirez, Octavio A.
McDonald, Tanya U.
Carpio, Carlos E.
Keywords: risk analysis
parametric methods
yield distributions
yield modeling and simulation
yield nonnormality
JEL Codes: C15
C16
C46
C63
Issue Date: 2010-05-01
Abstract: The distributions currently used to model and simulate crop yields are unable to accommodate a substantial subset of the theoretically feasible mean-variance-skewness-kurtosis (MVSK) hyperspace. Because these first four central moments are key determinants of shape, the available distributions might not be capable of adequately modeling all yield distributions that could be encountered in practice. This study introduces a system of distributions that can span the entire MVSK space and assesses its potential to serve as a more comprehensive parametric crop yield model, improving the breadth of distributional choices available to researchers and the likelihood of formulating proper parametric models.
URI: http://purl.umn.edu/90675
Institution/Association: Journal of Agricultural and Applied Economics>Volume 42, Number 02, May 2010
From Page: 303
To Page: 319
Collections:Volume 42, Number 02, May 2010

Files in This Item:

File Description SizeFormat
jaae275.pdfRamirez805KbPDFView/Open
Recommend this item

All items in AgEcon Search are protected by copyright.

 

 

Brought to you by the University of Minnesota Department of Applied Economics and the University of Minnesota Libraries with cooperation from the Agricultural and Applied Economics Association.

All papers are in Acrobat (.pdf) format. Get Adobe Reader

Contact Us

Powered by: